Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 21, 2015, 9:11 PM CDT for Daviess County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 21, 2015, 11:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:14 PM CDT | FLASH FLOOD | Owensboro, KY | MANY IMAGES ON SOCIAL MEDIA OF MULTIPLE WATER COVERED ROADS THROUGHOUT OWENSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WGUS53 KPAH 220211
FFWPAH
KYC059-220415-
/O.NEW.KPAH.FF.W.0017.150622T0211Z-150622T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
911 PM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 1115 PM CDT
* AT 909 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING PERIODS OF TORRENTIAL RAINFALL. NEARLY TWO INCHES OF
RAIN WITHIN ONE HOUR WAS RECORDED AT THE AIRPORT. SEVERAL REPORTS
OF STREET FLOODING HAVE BEEN RECEIVED. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN
ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3763 8695 3756 8704 3768 8741 3773 8739
3778 8727 3782 8732 3790 8730 3784 8716
3778 8711 3780 8707 3790 8704 3793 8698
3790 8699 3790 8691 3784 8691 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
SMITTY1 follow-up statement
466
WGUS73 KPAH 220358
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1058 PM CDT SUN JUN 21 2015
KYC059-220405-
/O.CAN.KPAH.FF.W.0017.000000T0000Z-150622T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS KY-
1058 PM CDT SUN JUN 21 2015
...THE FLASH FLOOD WARNING FOR DAVIESS COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HOWEVER RESIDUAL STANDING WATER MAY STILL IMPACT
TRAVEL. REMEMBER...TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS.
LAT...LON 3763 8695 3756 8704 3768 8741 3773 8739
3778 8727 3782 8732 3790 8730 3784 8716
3778 8711 3780 8707 3790 8704 3793 8698
3790 8699 3790 8691 3784 8691 3784 8686
3779 8682 3774 8682 3771 8686 3767 8682
$$
BP2What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:32 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 21, 6:32 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT SUN JUN 21 2015 .UPDATE... ISSUED AT 623 PM CDT SUN JUN 21 2015 UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 623 PM CDT SUN JUN 21 2015 POSSIBLE MVFR FOG AT KCGI/KEVV/KOWB BETWEEN 08-12Z...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE REST OF THE PERIOD. VCTS POSSIBLE AT KOWB THROUGH 05Z WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE. SOUTH TO SOUTHWEST WINDS AOB 10 KNOTS THROUGH THE FIRST HALF OF THE PERIOD WILL INCREASE TO AROUND 10-12 KNOTS WITH GUSTS UP TO 18 KNOTS AFTER 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVAITION...JP LONG TERM/FIRE WX...CW
Hazardous weather outlook, Jun 21, 3:29 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE NORTHEAST HALF OF THE REGION. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO PADUCAH TO GREENVILLE KENTUCKY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. SOME ACTIVITY MAY CONTINUE INTO THE OVERNIGHT HOURS. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY OVER PARTS OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS... OTHERWISE IT IS NOT ANTICIPATED. JP
In the hours before
Local storm report, Jun 21, 8:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL HENDERSON 37.84N 87.58W
06/21/2015 M0.88 INCH HENDERSON KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN THE NORTHERN PART OF
HENDERSON COUNTY.
&&
SMITTYLocal storm report, Jun 21, 8:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL OWENSBORO 37.76N 87.12W
06/21/2015 M0.88 INCH DAVIESS KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
COUNTY.
&&
SMITTYLocal storm report, Jun 21, 8:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.
&&
SMITTYLocal storm report, Jun 21, 8:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
THEM.
&&
SMITTYLocal storm report, Jun 21, 8:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.00 INCH DAVIESS KY TRAINED SPOTTER
40 MINUTE RAINFALL TOTAL
&&
SMITTYLocal storm report, Jun 21, 9:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.96 INCH DAVIESS KY AWOS
AWOS RECORDED ONE HOUR RANFALL TOTAL.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:37 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 113 min |
| Jun 21, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 35 min |
| Jun 21, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 47 min |
| Jun 21, 9:02 PM CDT | Areal Flood Advisory | PAH | McLean, Muhlenberg | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.